• over 2 years ago

    Why can't I lose weight?

    About a month ago I started an exercise and weight loss regimen. At the time I started I weighed 209 lbs. I STILL weigh that. I have been walking for at least 30 minutes a day and have given up desserts, except for fresh fruit or 2 squares of dark chocolate. I have been eating less fat and fewer carbs, but I'm not starving myself. I have not lost an ounce. About the time I began the diet I got a cortisone shot in my knees because the insurance company had not yet okayed Synvisc. Is it possible that the cortisone is keeping me from losing? When I look back on it I realized that after the first two shots, a year ago and six months ago, I started getting huge in the stomach. I have never had a huge stomach and the weight just came on suddenly. I am also bleeding and bruising very badly at just the slightest bump or scratch. Could that also be a side effect of the steroid shot?

Responses

  • 3 days ago

    RE: Why can't I lose weight?

    I got this arthritis.org.

    Steroids affect your metabolism and the way your body stores fat. At first, much of your weight gain will be due to water retention. But over time, your body fat may increase as well. Corticosteroids tend to increase your appetite, prompting you to eat more than you need. You may notice fat accumulation in your face, on the back of your neck, and around your abdomen.

    Solution: Watch your calories and exercise regularly to prevent excessive weight gain. Particularly watch your salt intake, which can increase fluid build-up. If you do gain weight, it won’t likely linger forever. Most people start to lose it relatively easily once they taper off the steroids.